Just post lumectomey - stage 2 - concerns about chemo and neulasta

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cacia Clarrisa
New Member


Date Joined Mar 2010
Total Posts : 3
   Posted 3/3/2010 10:24 AM (GMT -7)   
Hello:
 
So glad I found this forum! Read a 2005 chat here that talked about big body aches with neulasta shots the day after chemo. Is that side effect rare or common? Has this changed over the years? Are they handling it differently?
 
I'm also curious about the difference in the extent of hand/foot neuropathy between taxol and taxotere.
 
Finally - does marinol (legal marijuana) help more or about the same as other meds for nausea?    
 
Thanks - confused  

barkyboys
Veteran Member


Date Joined Jul 2003
Total Posts : 1564
   Posted 3/3/2010 5:13 PM (GMT -7)   
Clarissa... sorry you had to join this forum. I honestly can't answer any of your questions! Never had the neulasta shot following chemo... I work with infants and toddlers, and I never got sick, so while my white counts got low, they never bottomed out on me to where I needed the shot. I didn't have taxanes, but most people I know have had neuropathy in the hands, not the feet. And as for legal marijuana... they didn't have that back then either! I can say that, with all the great antinausea meds, I never threw up and never missed a day of work due to illness throughout my chemo. Maybe others will be better able to answer your specific questions.

Hugs...
BEV
"There's a difference between a philosophy and a bumper sticker."  --Charles Schulz


Cacia Clarrisa
New Member


Date Joined Mar 2010
Total Posts : 3
   Posted 3/4/2010 6:32 AM (GMT -7)   
Bev:
 
Thanks for the info. and contact. It's good to hear from someone who had what seems to be a very positive (at least not traumatic) ecperience with chemo.
 
yeah - CC  

barkyboys
Veteran Member


Date Joined Jul 2003
Total Posts : 1564
   Posted 3/8/2010 5:52 PM (GMT -7)   
Hey, CC...
Don't get me wrong, chemo was no picnic, but it was not as awful as I thought it was going to be. I had CAF, no taxanes. I took dexamethasone (a steroid) for a few days after chemo, and zofran (antinausea) as a drip before chemo and then in pill form for a few days after. After the steroid, I would "bottom out" for a few days and be really, really tired, but not so much that I couldn't function. There were days when I made myself get up and made myself get going to work, but keeping a normal routine was important to me. The worst treatment I had was one that was over Spring Break. I didn't have to do anything, so I just laid around the house all day, and I felt a lot worse than when I got up and went to work.

When were you diagnosed, and when do you start treatment?

Hugs...
BEV
"There's a difference between a philosophy and a bumper sticker."  --Charles Schulz


Cacia Clarrisa
New Member


Date Joined Mar 2010
Total Posts : 3
   Posted 3/8/2010 6:54 PM (GMT -7)   
Hello Bev:
 
Thanks for the news and encouragement.
 
I was diagnosed about five-six weeks ago - had surgery three weeks ago tomorrow. Would like to start treatment around the 25th of this month after an important engagement (I'm a musician w/ a day job. This is a music gig the 20th.) I'm on my second oncologist...have an appointment with new oncologist this Thursday.  
 
Best - CC
 
    
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:53 AM (GMT -7)
There are a total of 2,735,884 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
273 Guest(s), 12 Registered Member(s) are currently online.  Details
MamaLama, Girlie, reminder, BillyBob@388, pmm73, time2reclaim, Fairwind, ks1905, FamilyGuy, pinkroses, Mustard Seed, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer